Dermal Filler Aftercare Advice

Dr Brad’s Dermal Fillers Aftercare Advice

Most people are able to continue with normal activities with immediate improvement in their appearance. Some will have some redness, pin prick marks, possibly swelling- particularly in the lips. Bruising is possible. Any swelling and bruising may be more apparent the next day.

Make-up should not be worn for 12 hours after treatment.

You are advised to avoid alcohol, vigorous exercise, sun bathing, and extremes of heat or cold (saunas, steam rooms etc) for 14 days post treatment. These activities have been found to sometimes increase and prolong swelling. Swelling can not be ruled out even after the 14 days period if you undertake the activities listed. In fact, even a viral illness or epiosde of hayfever can also cause some more swelling of the product due to teh increase in water content of the facial skin during such episodes.

Swelling may worsen in the first 24 hours, and then should settle within the first few days. Cold packs can be helpful in reducing swelling. As a consequence of swelling, the product may feel harder or lumpy and you may notice some asymmetry. The final result may be judged at 2 weeks.

Bruising may take a few days to appear and arnica cream can sometimes be helpful in clearing bruising. It is advisable to avoid aspirin and alcohol for 12-48 hours after treatment. Tenderness should settle as swelling goes down.

Athletes should be aware some ingredients in the product may show a positive in ‘anti-dope tests’.

Please contact Dr Brad if redness, tenderness, itching or swelling worsens after 3 days, rather than settling.

Please do not hesitate to contact us if you have any concerns.

Hyaluronic Acid administration can rarely result in anaphylaxis (a severe allergic reaction) which in itself is life threatening and requires immediate medical attention. Symptoms of a severe allergic reaction can include shortness of breath, wheezing, coughing, difficulty swallowing, swelling of the tongue, eyelids, lips, hoarseness of the voice, stomach pain, nausea or diarrhoea. If you have any of the above symptoms please report to your nearest Emergency Medicine facility or call 999 if required.